MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS
Model Number AR40M
Medical Device Problem Code Unexpected Therapeutic Results (1631)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, not provided, but the best estimate date is between (b)(6) 2018 and (b)(6) 2019.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that an ar40m 1.5 diopter intraocular lens (iol) was implanted in the patient's right eye on (b)(6) 2018.It was later explanted on (b)(6) 2019 due to the patient having a myopic outcome.There was no incision enlargement and no complications reported.The replacement lens was the same model, but different diopter of 0.5.No additional information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation; returned to manufacturer on: 02/14/2019.Device evaluation: the product was returned to the manufacturing site for evaluation.Visual inspection was performed at 10x microscope magnification: the lens was received cut in two pieces most likely due to explant and adhered one piece to each other.The complaint cannot be verified since it is a patient condition event and cannot be replicated.The replacement of lens was the same model, but different diopter of 0.5.No product quality deficiency was identified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints revealed that no other complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key8338254
Report Number2648035-2019-00188
Device Sequence Number2253853
Product Code HQL
UDI-Device Identifier05050474514218
UDI-Public(01)05050474514218(17)230508
Combination Product (Y/N)Y
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/08/2023
Device Model NumberAR40M
Device Catalogue NumberAR40M00015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/19/2019
Supplement Date Received by Manufacturer03/01/2019
10/25/2020
Initial Report FDA Received Date02/14/2019
Supplement Report FDA Received Date03/27/2019
11/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005